MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH® TX2 DISSECTION ENDOVASCULAR GRAFT TAPERED COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH® TX2 DISSECTION ENDOVASCULAR GRAFT TAPERED COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G47468
Medical Device Problem Codes Off-Label Use (1494); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturers ref# pr399446.Blank fields on this form indicate the information is unknown or unavailable.G4) pma/510(k): p180001 investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: zdeg trigger wire release mechanism would not release from device.Trigger wires could not initially be removed after fully unsheathing zdeg inside the thoracic aorta.Unable to confirm nor deny that the trigger wire release mechanism had not been rotated prior to attempting to remove from trigger wires.Physician was able to pry mechanism apart enough to release wires and successfully deploy the device.Additional information received (b)(6)2023 : the physicians did use (b)(4) sets of forceps to correct the stuck release mechanism, but not to physically remove the trigger wires.The team actually used the forceps to try and spread the green trigger mechanism apart in an effort to access the wires.They broke both forceps in the process.Although the scrub team said the doctor also ¿beat the device a lot¿ meaning the green mechanism.The physical manipulation of the mechanism was enough to release enough tension and the team was able to remove the mechanism with all wires intact.The only wire that looked damaged was the stainless steel wire, which was bent in a 90 degree angle.Patient outcome: the graft was fully deployed and landed successfully.No foreign objects left behind.The patient did not require any additional procedures due to this occurrence.The complainant did not report any adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturers ref (b)(4) summary of investigational findings: zdeg trigger wire release mechanism would not release from device.Trigger wires could not initially be removed after fully unsheathing zdeg inside the thoracic aorta.Unable to confirm nor deny that the trigger wire release mechanism had not been rotated prior to attempting to remove from trigger wires.Physician was able to pry mechanism apart enough to release wires and successfully deploy the device.Per additional information provided it is reported that the physicians did use 2 sets of forceps to correct the stuck release mechanism, but not to physically remove the trigger wires.The forceps was used to try and spread the green trigger mechanism apart in an effort to access the wires.They broke both forceps in the process.The physician was able to remove the mechanism with all wires intact.The only wire that looked damaged was the stainless steel wire, which was bent in a 90 degree angle.No adverse effects to the patient are reported.Review of the device history record gave no indication of the device being produced out of specification.The complaint device has not been returned for evaluation.Based on provided information, it has not been possible to determine an exact cause of the reported event.However, issues with retracting the green trigger-wire release mechanism have previously been observed to be related to an unintended rotation of the green trigger-wire knob causing the release wires to be caught between the knob and the main body handle.It is not possible to determine if this could have been a contributing factor in this complaint as the complaint device was not returned.Internal action has previously been initiated to address difficulties/inabilities in withdrawing the green trigger wire release mechanism.Appropriate personnel have been informed of this complaint.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH® TX2 DISSECTION ENDOVASCULAR GRAFT TAPERED COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
lissi walmann
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key17168969
Report Number3002808486-2023-00179
Device Sequence Number6612266
Product Code MIH
UDI-Device Identifier10827002474687
UDI-Public(01)10827002474687(17)251209(10)E4342119
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2025
Device Model NumberG47468
Device Catalogue NumberZDEG-PT-32-24-158-PF-US
Device Lot NumberE4342119
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer08/16/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexFemale